MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER

MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER
Model Number PED2-400-20
Medical Device Problem Codes Unintended Ejection (1234); Retraction Problem (1536); Material Twisted/Bent (2981); Activation Failure (3270); Physical Resistance/Sticking (4012); Premature Separation (4045)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/19/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Continuation of d10: product id fg15150-0615-1s ((b)(6)); implant date n/a; explant date n/a.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Medtronic received a report that the patient was undergoing treatment for a saccular, unruptured right c6 segment aneurysm with a max diameter of 3.7 mm and a 2 mm neck diameter.It was noted that the patient's vessel tortuosity was severe.The landing zone was 3.5mm distally and 3.9mm proximally.The access vessel was the femoral artery, with 4.8mm diameter.Dual antiplatelet treatment (dapt) was administered.The pru level was 0. it was reported that the pipeline ped2-400-25 dense mesh stent was delivered to the target position via the phenom27 microcatheter, and stent deployment began.After the deployment of the tip end of the stent, it did not fully opened.Multiple push-and-pull maneuvers were attempted but failed to resolve the issue, and the midsection of the stent was found to be twisted.Further attempts to push and pull did not fully resolve the issue, and it was decided to retrieve the stent.During the process of retrieving the twisted stent into the phenom27 microcatheter, significant resistance was felt.After complete retrieval, it was found that the stent was retracted into the phenom27 microcatheter with large resistance.Upon removal, the stent became detached within the microcatheter, so the entire system was removed from the body.A new phenom27 microcatheter and a ped2-375-18 stent were used to successfully complete the procedure.The angiographic result post procedure showed normal.The pipeline was used for an indication that is approved (on-label).The reported device and any accessory devices were prepared and flushed as indicated in the instructions for use (ifu).No patient symptoms or complications were associated with this event.
 
Additional Manufacturer Narrative
B5 updated with additional information received.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Additional information received reported the cause of the pipeline failure to open was not determined.It was the distal end of the pipeline which failed to open.There was possible resistance during delivery of the pipeline and the patient's vessel tortuosity may have contributed as well.However, it was noted that the pipeline was not deployed in a vessel bend.Premature deployment occurred after initially deploying the pipeline and attempting to reposition to the lesion site.The pushwire was not rotated or pulled back at any time.During attempted push-pull maneuvers to deploy the pipeline, recoil of the system was noted.Twisting of the pipeline was observed after retrieval but was consistent with the difficult opening/deployment issues.There was no damage observed to the phenom 27 microcatheter.After the pipeline deployed in the catheter, the system was retrieved together as a whole.
 
Additional Manufacturer Narrative
Product analysis #(b)(4):equipment used: video inspection system (m-81085), ruler (m-83361), camera (panasonic lumix dmc-zs5) as found condition: the pipeline flex shield device was returned for analysis inside a phenom 27 catheter, inside a dispenser coil, inside a sealed biohazard bag, and inside a shipping box.Damaged location details: the pipeline flex shield¿s tip coil is in good condition.The distal and proximal dps restraints and dps sleeves were found to be intact, with no signs of damage.No defects were found on the re-sheathing marker and re-sheathing pad.The distal hypotube was observed to be stretched.The braid¿s distal end was tapered and frayed, while the proximal end was open and frayed.The middle part was fully open.The pusher wire kinked at ~18.0cm from the distal tip.No other anomalies were found.Testing/analysis: the pipeline flex shield device braid was removed from the phenom 27 catheter lumen by cutting open the catheter.Conclusion: based on the reported information and device analysis, the customer¿s ¿failure/incomplete to open at distal¿ complaint could not be confirmed, as the returned pipeline flex shield braid¿s distal end was tapered but still open and frayed.However, the root cause of the failure to open could not be determined.Possible causes include severe vessel tortuosity, the user deploying the braid in the vessel bend, and a damaged braid.In this event, the customer stated that the device was not placed on the bend, ruling out the user deploying the braid in the vessel bend as a potential cause.Therefore, severe vessel tortuosity and a damaged braid could have contributed to the failure to open.The braid can be damaged due to over-manipulation, re-sheathing more than twice, deployment technique, delivering or retracting the delivery wire against resistance, or deploying or re-sheathing against resistance.How ever, the cause of the braid damage could not be determined.The damages noted on the hypotube (stretched), pusher wire (kinked), and braid (fraying) indicated that high force was used.The damage likely occurred when the customer attempted to retrieve the pipeline flex shield device through the phenom 27 catheter against resistance.However, the root cause of the resistance could not be determined.Possible causes include severe vessel tortuosity or a lack of continuous flush with heparinized saline during the procedure.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
PIPELINE FLEX W/SHIELD TECHNOLOGY
Common Device Name
INTRACRANIAL ANEURYSM FLOW DIVERTER
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key22645642
Report Number2029214-2025-01714
Device Sequence Number12952528
Product Code OUT
UDI-Device Identifier00763000284367
UDI-Public(01)00763000284367(17)280417(10)D033779
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P100018
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/06/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPED2-400-20
Device Catalogue NumberPED2-400-20
Device Lot NumberD033779
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/26/2025
Supplement Date Received by Manufacturer08/01/2025
09/11/2025
Initial Report FDA Received Date07/29/2025
Supplement Report FDA Received Date08/29/2025
10/06/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/18/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11...
Patient Age71 YR
Patient SexFemale